MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC LEMAITRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC LEMAITRE EMBOLECTOMY CATHETER
Model Number 1601-48
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
During embolectomy, the surgeon inserted the catheter into the patient's blood vessel and performed the procedure as usual.He had to pull the clot with a higher force than usual.Because there was still a clot in the blood vessel, the surgeon attempted to insert the catheter back into the vessel to perform the procedure again.However, this time, the catheter could not enter the vessel.Through inspection, he found that the body of the catheter was deformed and he had to use another catheter to remove the residual clot.There was no harm to the patient because of this incident.
 
Additional Manufacturer Narrative
We have not received the complaint device for evaluation.However, we have observed the reported incident in the picture that was provided to us.We observed excessive necking of the catheter lumen.We also observed the tip of the catheter was deformed and the catheter lumen next to the proximal ligature was also excessively stretched.Based on the photographic evaluation of the complaint device, it is likely that the surgeon used excessive force to remove the adherent clot from the patient's vessel.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our ifu clearly/appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque and overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.There was no harm to the patient because of this malfunction.

Brand Name
LEMAITRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key13314918
Report Number1220948-2022-00003
Device Sequence Number11187869
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public00840663100491
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Model Number1601-48
Device Catalogue Number1061-48
Device Lot NumberSLC5263
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2021
Initial Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown